What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 7, 2:35 PM CST, 4 minutes earlier.
Area forecast discussion, Oct 7, 2:35 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
335 PM CDT Sun Oct 7 2018
.SHORT TERM... (Through Late Monday Afternoon)
Issued at 334 PM CDT Sun Oct 7 2018
Shortwave lifting northeastward through central Missouri this
afternoon. This combined with surface based CAPES in excess of 2500
J/kg, 0 to 6 km bulk shear around 40 kts and PWs over 1.7 inches
will continue to generate strong to severe storms through this
evening. The main threats will be damaging winds, large hail and
locally heavy rainfall. SPC has kept majority of forecast area in
marginal risk through tonight, though best chances of severe storms
will be now through 03z Monday.
Late tonight the warm front should lift north of forecast area with
precipitation tapering off by daybreak. Dry and above normal
temperatures expected on Monday with highs in the 80s, about 15
degrees above normal for this time of year.
Byrd
.LONG TERM... (Monday Night through Next Sunday)
Issued at 334 PM CDT Sun Oct 7 2018
Mdls remain in good agreement overall thru Wed. During this time,
pattern also remains largely unchanged with a large upper ridge over
the ern U.S. with a deepening trof across the Rockies.
Mdls have this trof ejecting into the Plains late Tues and reaching
the region on Wed. Widespread rain shud accompany this trof and have
raised PoPs Tues night into Wed. Otherwise, have trended twd the
warmer MOS for temps on Tues with sly flow in the low levels. There
is some question regarding cloud cover, so have not trended too warm
at this time.
As the trof and accompanying sfc fnt moves thru the region on Wed,
much cooler air will push into the region. Expect more seasonable
temps thru the remainder of the forecast period. However, on Fri,
another upper trof and associated cdfnt will push thru the region.
Mdls bring another round of rain with this system as well. If timing
remains similar with updates, going forecast for max temps may be on
the warm side.
Tilly
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1255 PM CDT Sun Oct 7 2018
IFR flight conditions over KCOU and KUIN will improve through the
afternoon hours as warm front lifts northward through region.
Otherwise, main forecast issue will be chances of showers and
thunderstorms. As of 17z, storms have already developed and will
lift northward through KCOU and KUIN tapering off by 04z Monday.
For rest of TAF sites, VFR flight conditions expected with
isolated showers and thunderstorms between 20z and 23z this
afternoon.
SPECIFICS FOR KSTL:
VFR flight conditions expected across the St. Louis metro area
through entire forecast period. Could see isolated showers and
thunderstorms develop between 20z and 23z this afternoon, so have
vicinity thunderstorm mention in TAFs. Winds to persist from the
southeast to south.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 70 88 70 87 / 40 5 5 40
Quincy 67 84 67 84 / 90 10 20 60
Columbia 68 85 67 84 / 70 10 10 50
Jefferson City 69 87 68 85 / 60 10 10 50
Salem 69 87 68 87 / 5 5 5 20
Farmington 68 85 68 83 / 10 5 5 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Oct 7, 8:04 AM CST, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
904 AM CDT Sun Oct 7 2018
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
904 AM CDT Sun Oct 7 2018
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and tonight.
Thunderstorms are likely today mainly across much of central and
eastern Missouri as well as west central and southwest Illinois. A
few of these storms may be severe this afternoon into the early
evening. The main threats will be damaging winds to 60 mph and
localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance for a few strong to severe thunderstorms again on
Tuesday, especially Tuesday night. The main threat will be damaging
winds to 60 mph.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and into the evening.
Tilly
In the hours before
Local storm report, Oct 7, 1:48 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HEAVY RAIN LAKE MYKEE 38.68N 92.10W
10/07/2018 M1.67 INCH CALLAWAY MO TRAINED SPOTTER
&&
TILLYSpecial weather statement, Oct 7, 1:58 PM CST, 41 minutes before
Special Weather Statement
National Weather Service St Louis MO
258 PM CDT SUN OCT 7 2018
ILZ098-MOZ052-060>063-065-072045-
Calhoun IL-St. Louis MO-St. Charles MO-Jefferson MO-Franklin MO-
Lincoln MO-Warren MO-
258 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN...ST.
CHARLES...SOUTHEASTERN LINCOLN...NORTHWESTERN JEFFERSON...
NORTHEASTERN FRANKLIN...SOUTHWESTERN ST. LOUIS AND SOUTHEASTERN
WARREN COUNTIES UNTIL 345 PM CDT...
At 258 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wright City to near Union. Movement was
northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Chesterfield, Wildwood, Ballwin,
Wentzville, Lake St. Louis, Washington, Dardenne Prairie, Union,
Eureka, Ellisville, Pacific, Weldon Spring, St. Clair, Wright City,
Cottleville, Byrnes Mill and Clarkson Valley.
This includes the following highways...
Interstate 44 in Missouri between exits 239 and 266.
Interstate 70 in Missouri between exits 200 and 225.
This also includes Babler Memorial State Park, Route 66 State Park,
and Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3908 9059 3907 9058 3905 9059 3903 9057
3901 9058 3898 9055 3844 9056 3832 9104
3888 9103 3911 9060
TIME...MOT...LOC 1958Z 242DEG 17KT 3884 9095 3843 9096
CarneySpecial weather statement, Oct 7, 2:20 PM CST, 19 minutes before
Special Weather Statement
National Weather Service St Louis MO
320 PM CDT SUN OCT 7 2018
MOZ060>062-065-072-073-072100-
St. Charles MO-Washington MO-Jefferson MO-Franklin MO-Warren MO-
Crawford MO-
320 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES...
NORTHEASTERN CRAWFORD...NORTHWESTERN JEFFERSON...NORTHWESTERN
WASHINGTON...SOUTHEASTERN FRANKLIN AND SOUTHEASTERN WARREN COUNTIES
UNTIL 400 PM CDT...
At 320 PM CDT, Doppler radar was tracking a strong thunderstorm over
Miramiguoa Park, moving northeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Washington, Union, Sullivan, Pacific, St. Clair, Gray Summit, Villa
Ridge, Parkway, Augusta, Miramiguoa Park, Lonedell, St. Cloud,
Stanton, Robertsville, Catawissa, Moselle and Piney Park.
This includes Interstate 44 in Missouri between exits 225 and 257.
This also includes Robertsville State Park and Meramec State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3819 9124 3864 9097 3851 9073 3848 9074
3848 9072 3847 9071 3847 9070 3846 9068
3845 9069 3845 9066 3847 9066 3846 9064
3809 9105
TIME...MOT...LOC 2020Z 214DEG 36KT 3821 9109
Carney